Internal bleeding and cardiac arrythmia

Patient : I am writing a book and in it one of my characters is a medic. His patient is suffering from high blood pressure and a rapid pulse due to the breakdown of a fictitious drug in his system. There are also other symptoms associated with this drug: pale and clammy skin, dizziness, weakness, nausea, and difficulty breathing. I was originally going to have the medic give him some sort of intravenous antiarrhythmic, as his heart rate is dangerously high, but then I started thinking about internal bleeding and the symptoms of hypovolemic shock. The patient has been kicked in the ribs and there is severe bruising down the side of his body. Some of the symptoms of this would be masked by the presence of the drug, such as the cardiac components, so how can my medic test for and subsequently treat the possible internal bleeding, while also treating the accelerated heart rate and high blood pressure due to the drug?
Doctor :   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I feel bloated, dehydrated, nausea and I have been throwing up, phlegm hanging in my throat in the morning making me ...

Q: What is the best course of treatment for persistent Blastocystis Hominis?

Q: Fertility after contraceptive injection I was on the contraceptive injection for 3 years had my last one in March 20...

Q: Hi, I think i may have internal haemorrhoids. I have in the past (a few years ago) had piles and the other night ate ...

Q: I keep having panic attacks and i keep getting sharp pains in my chest and sharp pains are all the time

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews